Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 51, NWS Green Bay, WI

July 14, 2016

NWS Green Bay, WI issued this small craft advisory at Jul 14, 2016, 3:36 AM CDT. It took effect at Jul 14, 2016, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2016, 3:36 AM CDT (08:36 UTC)
In effect from
Jul 14, 2016, 10:00 AM CDT
Expired
Jul 14, 2016, 7:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

383 
WHUS73 KGRB 140836
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CDT THU JUL 14 2016

...GUSTY WINDS BY MID MORNING...

.GUSTY SOUTHWEST TO WEST WILL DEVELOP BY MID MORNING...AS A PUSH
OF SLIGHTLY COOLER AIR AND TIGHTENING PRESSURE DEVELOPS ACROSS THE
NEARSHORE AREAS.

LMZ541>543-141645-
/O.NEW.KGRB.SC.Y.0051.160714T1500Z-160715T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
336 AM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* WINDS...WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER
  THIS MORNING AND AFTERNOON.

* WAVES...2 TO 4 FT...EASING TO 1 TO 3 FT THIS AFTEROON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
669 
WHUS73 KGRB 141549
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1049 AM CDT THU JUL 14 2016

...GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...

.GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AS 
LOW PRESSURE ACROSS CANADA MOVES AWAY FROM THE REGION.

LMZ541>543-150000-
/O.CON.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1049 AM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS WILL
  CONTINUE INTO EARLY THIS EVENING...THEN SUBSIDE LATER THIS
  EVENING. 

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ECKBERG
291 
WHUS73 KGRB 142034
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT THU JUL 14 2016

...GUSTY WINDS WILL DIMINISH LATER THIS EVENING...

.GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AS LOW
PRESSURE ACROSS CANADA MOVES AWAY FROM THE REGION.

LMZ541>543-150000-
/O.CON.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
334 PM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS 
  WILL CONTINUE INTO EARLY THIS EVENING...THEN SUBSIDE LATER 
  THIS EVENING. 

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
669 
WHUS73 KGRB 150003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
703 PM CDT THU JUL 14 2016

...GUSTY WINDS WILL DIMINISH BY LATE EVENING...

.GUSTY WEST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND
DIMINISH. 

LMZ541>543-150115-
/O.EXP.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/
/O.NEW.KGRB.SC.Y.0052.160715T0003Z-160715T0100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
703 PM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL
  CONTINUE INTO MID EVENING HOURS...THEN SUBSIDE LATER THIS
  EVENING.

* WAVES...1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 3:24 AM CDT, 12 minutes earlier.

Area forecast discussion, Jul 14, 3:24 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
324 AM CDT THU JUL 14 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 318 AM CDT Thu Jul 14 2016

Dew points have dropped off into the 50s and 60s behind a
departing cold front early this morning. A secondary cold front
and shortwave will sink south through Wisconsin today, bringing
showers and a few afternoon thunderstorms as it slowly sinks
south. The front will bring a secondary push of cold air, keeping
highs today limited to the upper 60s across north central, with
middle to upper 70s across east central Wisconsin.

Showers will still be possible tonight as the front continues
south, with lesser chances given the loss of daytime heating and
the added contribution from the mid level shortwave. Despite
abundant clouds lows tonight will fall into the 50s given the cold
air advection associated with the secondary front.

Friday gets a bit tricky as high pressure builds in across the
western Great Lakes. There are still remnants of the old surface
boundary with steep low level lapse rates and a shortwave tracking
through the area. Given the dynamics and steep lapse rates will
maintain the slight chance for showers on Friday, with the best
chances during the afternoon during peak heating. Highs Friday
will be even cooler with temperatures in the upper 60s to lower
70s.

.LONG TERM...Friday Night Through Wednesday
Issued at 318 AM CDT Thu Jul 14 2016

Models continue to show the near zonal flow this weekend to
gradually transition more to upper troughs over both coasts and a
building upper high pressure over the central CONUS. One more
Pacific system to bring precipitation chances to northeast WI
later in the weekend, before much warmer/increasing humidity
return toward the middle of next week. We could also see a "ridge
rider" bring precipitation chances toward WI on Wednesday, but
this could easily change.

A weak area of high pressure at the surface is expected to settle
over the Great Lakes region Friday night and end the threat of
precipitation. Skies will become mostly clear to partly cloudy
with light/variable winds and somewhat cool temperatures. If we
can clear out the clouds, then a drop in temperatures is needed.
Look for readings to range from 45-50 degrees north, lower to
middle 50s south. The surface high shifts east on Saturday,
allowing for a return flow to set-up across WI. Onset of WAA,
coupled with cool air aloft, may still be able to kick off a few
showers/stray thunderstorm especially during the afternoon hours.
Any precipitation would be spotty with most locations remaining
dry. Max temperatures to mainly end up in the 75-80 degree range.

The dry conditions appear to come to an end later Saturday night
as a shortwave trough pushes eastward into the Upper Mississippi
Valley and a trailing cold front reaches the Northern Plains.
Clouds will thicken Saturday evening with the chance for showers/
thunderstorms increasing after midnight. Highest pops placed over
central WI/lowest pops along Lake MI. Sunday is still looking like
a wet day as the shortwave trough moves across WI and the cold
front reaches northwest WI by 00z Monday. Depending on the gap
between the trough and the frontal boundary, it is conceivable
that a precipitation minima could occur Sunday afternoon, but too
early yet to determine if this potential will come to fruition.
Thus, have kept high chance pops in the forecast for the entire
day and let later shifts/model runs provide more clarity. Max
temperatures on Sunday to range from the mid 70s north-central, to
around 80 degrees south.

Shower/thunderstorm chances would then continue through Sunday
night as the cold front finally pushes through the rest of WI.
Prefer to raise pops from the previous forecast, placing values
closer to high chance. By Monday, the mean flow will have started
to amplify with an upper trough over the West Coast, an upper
trough over the northeast CONUS and upper ridging building over
the central CONUS. Even though weak high pressure is forecast to
move toward the Western Great Lakes on Monday, a northwest flow
aloft may send a shortwave into WI and interact with cooler air
aloft, to allow a small chance of mainly pop-up showers to develop
in the afternoon. Max temperatures for Monday are expected to be
in the upper 70s to lower 80s.

Any precipitation from Monday will end Monday evening as the
shortwave departs and the loss of daytime heating stabilizes the
atmosphere. The rest of Monday night will be dry as the high
pressure to reside over the Great Lakes. The heat is progged to be
in full force across the middle of the country by Tuesday as the
upper high strengthens. Models indicate a warm front to extend
from the Northern Plains S-SE toward the Mid-Mississippi Valley on
Tuesday with convection firing in the vicinity of this front. For
northeast WI, we will still be protected by the slowly retreating
surface high. Max temperatures to mainly be in the lower to middle
80s.

Main question headed toward the middle of next week is whether a
mid-level shortwave or modest cold front can break the cap and
allow for a convective complex to develop and head in our
direction. If and where this convection could develop is a matter
of conjecture among the models and will probably continue to be
this way until we get closer to that time frame. For now, have
maintained small chance pops in the forecast. Max temperatures
Wednesday will continue to inch up with readings in the lower 80s
near Lake MI, lower to middle 80s north and middle to upper 80s
south.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1058 PM CDT Wed Jul 13 2016

Conditions were VFR across the forecast area late this evening as
one cold front passes southeast of the area. MVFR ceilings,
showers and some thunderstorms associated with a mid level trough
and a developing cold front approaching from the north can be
expected in northern Wisconsin later tonight/early Thursday and
then spread across the rest of the area during the day on
Thursday. Gusty west winds, shifting to northwest, are expected.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......MG
Hazardous weather outlook, Jul 13, 2:39 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT WED JUL 13 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
239 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW
OF THE STORMS COULD STILL BE SEVERE AND PRODUCE DAMAGING WIND
GUSTS AND LARGE HAIL. THE RISK FOR SEVERE WEATHER WILL PERSIST
UNTIL ABOUT 800 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON. THE STORMS
ARE NOT EXPECTED TO BE SEVERE.

THE CHANCE OF THUNDERSTORMS WILL RETURN LATE THIS WEEKEND INTO
EARLY NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED THIS EVENING.
HOWEVER...SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40
MPH...HAIL...OR RAINFALLS OVER 1 INCH.

LMZ521-522-541>543-141100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
239 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...GUSTY SOUTH WINDS...AND ROUGH WATERS
COULD POSE A HAZARD TO BOATERS THIS EVENING. THE ROUGH WATERS WILL
PERSIST ON LAKE MICHIGAN THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON...AS WELL AS
LATE THIS WEEKEND INTO EARLY NEXT WEEK.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:15 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara24 min
Jul 13, 8:43 PM CDTSpecial Weather StatementGRBWaupaca47 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.